Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 32, NWS Cheyenne, WY

June 20, 2025Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Jun 20, 2025, 12:55 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Jun 20, 2025, 10:00 AM MDT. It was in force for 23 hr. 59 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2025, 12:55 AM MDT (06:55 UTC)
In effect from
Jun 20, 2025, 10:00 AM MDT
Expired
Jun 21, 2025, 9:00 AM MDT
In force
23 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:08 AM MDTNON-TSTM WND GST 589 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Jun 20, 10:08 AM MDTNON-TSTM WND GST 631 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jun 20, 10:08 AM MDTNON-TSTM WND GST 643 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jun 20, 10:18 AM MDTNON-TSTM WND GST 667 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jun 20, 10:22 AM MDTNON-TSTM WND GST 683 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jun 20, 10:42 AM MDTNON-TSTM WND GST 6014 Wnw Laramie, WYMesonet station WY27 14.5 SW Bosler (WYDOT).
Jun 20, 10:44 AM MDTNON-TSTM WND GST 5811 Sse Garrett, WYMesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod.
Jun 20, 10:57 AM MDTNON-TSTM WND GST 575 W Laramie, WYLaramie Airport ASOS reported at peak gust of 57 mph.
Jun 20, 10:57 AM MDTNON-TSTM WND GST 57Laramie, WYLaramie Airport ASOS reported peak wind gust of 57 mph.
Jun 20, 11:08 AM MDTNON-TSTM WND GST 763 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jun 20, 11:20 AM MDTNON-TSTM WND GST 562 Ne Hanna, WYMesonet station PC233 Elmo.
Jun 20, 11:20 AM MDTNON-TSTM WND GST 567 E Laramie, WYMesonet station PC236 Pilot Hill.
Jun 20, 11:20 AM MDTNON-TSTM WND GST 5912 S Shirley Basin, WYMesonet station PC574 Shirley Basin.
Jun 20, 11:22 AM MDTNON-TSTM WND GST 5815 E Sinclair, WYMesonet station WY15 14.5 E Sinclair (WYDOT).
Jun 20, 11:22 AM MDTNON-TSTM WND GST 66Skyline, WYMesonet station KSKL Skyline (WYDOT).
Jun 20, 11:32 AM MDTNON-TSTM WND GST 713 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jun 20, 11:38 AM MDTNON-TSTM WND GST 613 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jun 20, 11:38 AM MDTNON-TSTM WND GST 6210 Ssw Hanna, WYMesonet station WY16 10.5 SW Hanna (WYDOT).
Jun 20, 11:59 AM MDTNON-TSTM WND GST 604 W Laramie, WYASOS station KLAR Laramie Airport - Lar.
Jun 20, 12:07 PM MDTNON-TSTM WND GST 592 Ne Rawlins, WYASOS station KRWL 1 ENE Rawlins.
Jun 20, 12:18 PM MDTNON-TSTM WND GST 719 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Jun 20, 12:20 PM MDTNON-TSTM WND GST 587 Wnw Laramie, WYMesonet station PC237 Snowy Range.
Jun 20, 12:22 PM MDTNON-TSTM WND GST 602 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jun 20, 12:22 PM MDTNON-TSTM WND GST 6510 Ssw Hanna, WYMesonet station WY16 10.5 SW Hanna (WYDOT).
Jun 20, 12:22 PM MDTNON-TSTM WND GST 757 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jun 20, 12:48 PM MDTNON-TSTM WND GST 607 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).
Jun 20, 1:00 PM MDTNON-TSTM WND GST 677 E Laramie, WYMesonet station PC236 Pilot Hill.
Jun 20, 1:02 PM MDTNON-TSTM WND GST 584 Nnw Vedauwoo, WYMesonet station WY28 3.9 NW Vedauwoo (WYDOT).
Jun 20, 1:22 PM MDTNON-TSTM WND GST 6814 Wnw Laramie, WYMesonet station WY27 14.5 SW Bosler (WYDOT).
Jun 20, 1:30 PM MDTNON-TSTM WND DMG1 Se Laramie, WYObserver reported 15ft Blue Spruce tree leader about 4.5 inches in diameter broke off from the High winds in Laramie this afternoon.
Jun 20, 1:32 PM MDTNON-TSTM WND GST 661 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jun 20, 1:42 PM MDTNON-TSTM WND GST 623 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jun 20, 2:02 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jun 20, 2:08 PM MDTNON-TSTM WND GST 585 Nw Arlington, WYMesonet station WY21 5.5 NW Arlington (WYDOT).
Jun 20, 2:08 PM MDTNON-TSTM WND GST 733 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jun 20, 2:09 PM MDTNON-TSTM WND GST 602 Ne Rawlins, WYASOS station KRWL 1 ENE Rawlins.
Jun 20, 2:22 PM MDTNON-TSTM WND GST 623 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jun 20, 2:32 PM MDTNON-TSTM WND GST 602 E Arlington, WYMesonet station WY23 1.6 E Arlington (WYDOT).
Jun 20, 2:32 PM MDTNON-TSTM WND GST 6310 Ssw Hanna, WYMesonet station WY16 10.5 SW Hanna (WYDOT).
Jun 20, 2:38 PM MDTNON-TSTM WND GST 584 W Laramie, WYASOS station KLAR Laramie Airport - Lar.
Jun 20, 2:38 PM MDTNON-TSTM WND GST 669 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Jun 20, 2:44 PM MDTNON-TSTM WND GST 5911 Sse Garrett, WYMesonet station DODW4 11 SSE Garrett - Dodge Creek Raws - Dod.
Jun 20, 2:48 PM MDTNON-TSTM WND GST 60Skyline, WYMesonet station KSKL Skyline (WYDOT).
Jun 20, 2:52 PM MDTNON-TSTM WND GST 5815 E Sinclair, WYMesonet station WY15 14.5 E Sinclair (WYDOT).
Jun 20, 2:52 PM MDTNON-TSTM WND GST 593 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jun 20, 2:52 PM MDTNON-TSTM WND GST 697 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jun 20, 3:12 PM MDTNON-TSTM WND GST 6010 Ssw Hanna, WYMesonet station WY16 10.5 SW Hanna (WYDOT).
Jun 20, 3:12 PM MDTNON-TSTM WND GST 653 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jun 20, 3:12 PM MDTNON-TSTM WND GST 707 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jun 20, 3:15 PM MDTNON-TSTM WND GST 612 Ne Rawlins, WYASOS station KRWL 1 ENE Rawlins.
Jun 20, 3:22 PM MDTNON-TSTM WND GST 5915 E Sinclair, WYMesonet station WY15 14.5 E Sinclair (WYDOT).
Jun 20, 3:28 PM MDTNON-TSTM WND GST 603 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jun 20, 3:52 PM MDTNON-TSTM WND GST 679 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Jun 20, 4:12 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jun 20, 4:28 PM MDTNON-TSTM WND GST 787 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jun 20, 4:42 PM MDTNON-TSTM WND GST 623 Nw Elk Mountain, WYMesonet station WY19 2.9 NW Elk Mountain (WYDOT).
Jun 20, 5:08 PM MDTNON-TSTM WND GST 589 Wnw Elk Mountain, WYMesonet station WY17 8.9 S Hanna (WYDOT).
Jun 20, 5:08 PM MDTNON-TSTM WND GST 613 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jun 20, 5:38 PM MDTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
4964 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS75 KCYS 200655
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1255 AM MDT Fri Jun 20 2025

WYZ109>111-202100-
/O.UPG.KCYS.HW.A.0030.250620T1500Z-250621T1500Z/
/O.NEW.KCYS.HW.W.0032.250620T1600Z-250621T1500Z/
Central Carbon County-North Snowy Range Foothills-Southwest
Carbon County-
Including the cities of Elk Mountain, Arlington, Baggs, and
Rawlins
1255 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 AM MDT 
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, Central Carbon County, and Southwest 
  Carbon County.

* WHEN...From 10 AM this morning to 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ113-202100-
/O.NEW.KCYS.HW.W.0032.250620T1600Z-250621T0200Z/
Upper North Platte River Basin-
Including the cities of Encampment and Saratoga
1255 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT 
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected, mainly in the afternoon.

* WHERE...Upper North Platte River Basin including Saratoga.

* WHEN...From 10 AM this morning to 8 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ115-116-202100-
/O.CON.KCYS.HW.A.0030.250620T1600Z-250621T1500Z/
Laramie Valley-South Laramie Range-
Including the cities of Bosler, Vedauwoo, Buford, Pumpkin Vine,
and Laramie
1255 AM MDT Fri Jun 20 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS MORNING 
THROUGH SATURDAY MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, and Laramie Valley.

* WHEN...From 10 AM MDT this morning through Saturday morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Trudel
4 follow-up statements
677 
WWUS75 KCYS 201652
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1052 AM MDT Fri Jun 20 2025

WYZ115-201800-
/O.CAN.KCYS.HW.A.0030.000000T0000Z-250621T1500Z/
Laramie Valley-
Including the cities of Bosler and Laramie
1052 AM MDT Fri Jun 20 2025

...HIGH WIND WATCH IS REPLACED WITH HIGH WIND WARNING...

$$

WYZ116-210100-
/O.UPG.KCYS.HW.A.0030.000000T0000Z-250621T1500Z/
/O.EXA.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
South Laramie Range-
Including the cities of Vedauwoo, Buford, and Pumpkin Vine
1052 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ109>111-210100-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
Central Carbon County-North Snowy Range Foothills-Southwest
Carbon County-
Including the cities of Elk Mountain, Rawlins, Baggs, and
Arlington
1052 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, Central Carbon County, and Southwest 
  Carbon County.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ113-210100-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T0200Z/
Upper North Platte River Basin-
Including the cities of Saratoga and Encampment
1052 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected, mainly in the afternoon.

* WHERE...Upper North Platte River Basin including Saratoga.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Veserat
775 
WWUS75 KCYS 201658
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1058 AM MDT Fri Jun 20 2025

WYZ115-211500-
/O.EXA.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
Laramie Valley-
Including the cities of Bosler and Laramie
1058 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ109>111-211500-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
Central Carbon County-North Snowy Range Foothills-Southwest
Carbon County-
Including the cities of Elk Mountain, Rawlins, Baggs, and
Arlington
1058 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80, Central Carbon County, and Southwest 
  Carbon County.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

WYZ113-210200-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T0200Z/
Upper North Platte River Basin-
Including the cities of Saratoga and Encampment
1058 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected, mainly in the afternoon.

* WHERE...Upper North Platte River Basin including Saratoga.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-211500-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
South Laramie Range-
Including the cities of Vedauwoo, Buford, and Pumpkin Vine
1058 AM MDT Fri Jun 20 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Veserat
600 
WWUS75 KCYS 210711
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
111 AM MDT Sat Jun 21 2025

WYZ109-111-116-210815-
/O.CAN.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
Central Carbon County-Southwest Carbon County-South Laramie Range-
Including the cities of Pumpkin Vine, Rawlins, Baggs, Vedauwoo,
and Buford
111 AM MDT Sat Jun 21 2025

...HIGH WIND WARNING IS CANCELLED...

Strong gusty winds are no longer expected early this morning, 
although south to southwest winds may gust as high as 45 MPH around 
sunrise.

$$

WYZ110-211500-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
111 AM MDT Sat Jun 21 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Southwest winds 30 to 40 mph with brief gusts up to 60 mph 
  expected.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ115-211500-
/O.CON.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
Laramie Valley-
Including the cities of Bosler and Laramie
111 AM MDT Sat Jun 21 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  possible, mainly west of Laramie.

* WHERE...Laramie Valley.

* WHEN...Until 9 AM MDT this morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Trudel
703 
WWUS75 KCYS 211439
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
839 AM MDT Sat Jun 21 2025

WYZ110-115-211545-
/O.EXP.KCYS.HW.W.0032.000000T0000Z-250621T1500Z/
North Snowy Range Foothills-Laramie Valley-
Including the cities of Bosler, Laramie, Arlington, and Elk
Mountain
839 AM MDT Sat Jun 21 2025

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

Winds have diminished below warning thresholds. However, wind gusts 
up to 50 mph will be possible over the next few hours.

$$

Fuller

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 19, 11:40 PM MDT, 1 hour 15 minutes earlier. Its key messages:

  • A warming and drying trend will take over through Saturday. Near record high temperatures are possible on Friday and Saturday.
  • Cooler temperatures expected for most of next week with a return of showers and thunderstorms.
Area forecast discussion, Jun 19, 11:40 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 PM MDT Thu Jun 19 2025

.KEY MESSAGES...

- A warming and drying trend will take over through Saturday.
  Near record high temperatures are possible on Friday and
  Saturday.

- Cooler temperatures expected for most of next week with a
  return of showers and thunderstorms.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 304 PM MDT Thu Jun 19 2025

An upper level ridge will be the dominant pattern in the short term
period. The Intermountain West will be dry over the next couple
days. The upper level ridge will advect in warm dry air from the
Southwest Desert of the United States. This warm air would raise
temps into the 90's and possibly into the 100's but those values
would be reached in the Panhandle. Confidence is high in these
temperatures due to NAEFS progging 700mb temps into the 99th
percentile with some maxed out values now populated within our
forecast area this latest model run. Models also show consensus
with this ideal as 700mb temperatures are forecasted to run
between 18C to 20C for most of the area. In combination with
these warm temperature its expected to be dry precipitation
wise. Westerly flow aloft will form a dry layer near the surface
allowing dewpoints to drop into the high twenties and 30's
dropping RH values into the teens. Fire weather concerns are
minimal due to our green up and recent rainfall despite the warm
temperatures and dry conditions. Friday and Saturday morning,
An upper level trough with produce a surface low that will
compress the pressure gradient as it travels through the
Intermountain West. Friday will be pretty gusty in the afternoon
and evening. Sustained winds look to be in the 30's and wind
gusts up into the 50's. It's a little uncertain if we will reach
high wind criteria because there some disagreement between the
models with determining the velocity of the low level jet that
develops Thursday night. With the ridge increasing subsident
flow the strength of the low level jet will determine on how
strong the gusts will be. The Craig to Casper gradient maxes out
into the 50's on Friday and Saturday which strengthens the
argument for those stronger winds. A high wind watch was issued
for Friday morning to Saturday morning to capture those
potential higher winds due to the deep mixing to 500mb and the
slight increase of subsident flow.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 304 PM MDT Thu Jun 19 2025

The upper-level ridge will depart Sunday, but it will still
manage to get into the upper 80s in the Nebraska panhandle. It
will continue to be precip free until the trough moves in later
in the day when higher PoPs and tstorm chances return. Little,
if any, QPF is expected Sunday night with very dry air near the
surface. Cooler temperatures will accompany the early week rain
chances, with highs Monday through Wednesday be back in the
70s. We will warm back up near the end of the period with the
return of the 90s.

On Monday, surface winds will shift into the east/southeast
with excellent moisture advection near the surface. This will
likely result in low stratus across the eastern high plains and
cloudy skies for much of Monday and early Tuesday. However, this
may also limit convection a bit with the best chance of
thunderstorms confined to areas west of the Laramie Range for at
least Monday. The slow moving nature of this trough will
continue the diurnal shower and storm chances through the early
week. Models show the stationary cold front lifting northeast as a
warm front later on Tuesday with increased frontogenesis and
lift.

Tuesday and Tuesday night is the most favorable period
for widespread showers and thunderstorms for the area. We can't
rule out the potential for strong or severe thunderstorms, but
coverage and confidence are pretty low at this time with
marginal convective parameters. A quarter to half inch is
possible in isolated spots within the panhandle, with higher end
amounts wherever convection occurs. On Wednesday afternoon and
evening, forecast QPF varies from 0.10-0.25" for areas along
and east of I-25 as showery precip continues.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1140 PM MDT Thu Jun 19 2025

Upper level ridge axis will move northeast across the area
today with surface winds shifting into the southwest. Dry weather
is expected to continue over the next 24 to 30 hours.

HAZARDS/WEATHER TRENDS: VFR conditions expected through Friday
evening. Mainly a wind forecast for all terminals as southwest winds
increase this morning and continue through the afternoon.
Before winds increase this morning, LLWS is likely for KAIA,
KBFF, and KCDR. Otherwise, may see gusts up to 50 knots for KLAR and
KRWL, with gusts up to 35 knots for KCYS and the western Nebraska
panhandle terminals. Gusty winds will diminish between 01z and 03z
Saturday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Saturday morning
     for WYZ109>111.
     High Wind Watch from Friday morning through Saturday morning
     for WYZ115-116.
NE...None.

&&

SHORT TERM...MM
LONG TERM...PV
AVIATION...TJT
Hazardous weather outlook, Jun 19, 5:07 AM MDT, 19 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
507 AM MDT Thu Jun 19 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-201115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
507 AM MDT Thu Jun 19 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

West to southwest winds will increase ahead of the next Pacific
cold front. Gusts up to 55 MPH are possible west of Interstate 25
with gusts up to 45 MPH across the eastern high plains.

Thunderstorms will return to the area next week along with much
cooler, but closer to normal, temperatures.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:04 PM MDTRed Flag WarningCYSAlbany, Carbon31 hr

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.